Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 80, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jul 30, 2007, 7:41 AM CDT for Anderson County, Kansas. It took effect at Jul 30, 2007, 7:46 AM CDT. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 2007, 7:41 AM CDT (12:41 UTC)
- In effect from
- Jul 30, 2007, 7:46 AM CDT
- Expired
- Jul 30, 2007, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Anderson County, KS
The radar
The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 7:55 AM CDT | HEAVY RAIN 3.8 | 1 N Garnett, KS | BETWEEN 630 AM AND 800 AM |
| Jul 30, 8:00 AM CDT | FLASH FLOOD | 2 W Garnett, KS | CAR WAS SWEPT OFF THE ROADWAY BY FLOWING WATER...AND INTO A DITCH NEAR THE INTERSECTION OF HWY 31 AND MEADE ROAD NEAR CEDAR CREEK. DRIVER WAS RESCUED AND UNINJURED. |
| Jul 30, 8:15 AM CDT | HEAVY RAIN 3.4 | Garnett, KS | AMOUNT OF RAIN THAT HAD FALLEN BETWEEN APPROXIMATELY 630AM AND 815AM. RAIN STILL FALLING. |
| Jul 30, 8:21 AM CDT | HEAVY RAIN 3.8 | 1 N Garnett, KS | BETWEEN 630AM AND 820 AM |
| Jul 30, 9:05 AM CDT | HEAVY RAIN 4 | Garnett, KS | BETWEEN 630 AM AND 900 AM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KTOP 301246
FFWTOP
KSC003-301545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
741 AM CDT MON JUL 30 2007
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN ANDERSON COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 1045 AM CDT
* AT 736 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING FROM
THUNDERSTORMS IN GARNETT. OVER TWO INCHES OF RAINFALL HAS BEEN
REPORTED WITHIN ONE HOUR CONTRIBUTING TO FLASH FLOODING. ONE
LANE IS CLOSED ALONG HIGHWAY 59 IN GARNETT. WATER WAS FLOWING
OVER 6TH STREET IN GARNETT. ADDITIONAL RAINFALL WILL LEAD TO THE
POTENTIAL OF FLASH FLOODING ACROSS CENTRAL AND NORTHERN ANDERSON
COUNTY.
* LOCATIONS IMPACTED INCLUDE...
HARRIS...
GREELEY...
GARNETT...
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS
TO PROTECT LIFE AND PROPERTY.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
LAT...LON 3838 9550 3825 9550 3818 9533 3813 9508
3839 9506
$$
BLAIR1 follow-up statement
000
WGUS73 KTOP 301538
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1036 AM CDT MON JUL 30 2007
KSC003-301546-
ANDERSON-
1036 AM CDT MON JUL 30 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 AM CDT FOR NORTHERN
ANDERSON COUNTY...
AT 1036 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
VERY HEAVY RAIN HAS ENDED...AND THE POSSIBILITY FOR FLASH FLOODING
WILL CONTINUE TO DECREASE. THEREFORE THE FLASH FLOOD WARNING IS NO
LONGER IN EFFECT.
LIGHT TO MODERATE RAIN IS EXPECTED TO CONTINUE ACROSS THE AREA
TODAY. WITH GROUND SATURATED FROM THIS MORNINGS RAINFALL...BE ALERT
TO LOCAL MEDIA IN THE EVENT ADDITIONAL FLOOD WARNINGS BECOME
NECESSARY.
LAT...LON 3838 9550 3825 9550 3818 9533 3813 9508
3839 9506
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:27 AM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 30, 3:27 AM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 327 AM CDT MON JUL 30 2007 .DISCUSSION... ISENTROPIC LIFT HAS KEPT THUNDERSTORMS NEARLY STATIONARY ACROSS CENTRAL AND EAST CENTRAL KANSAS OVERNIGHT. A DEPARTING MCV WAS NOTED OVER CENTRAL MISSOURI WHILE UPSTREAM PROFILERS AND WATER VAPOR IDENTIFY A SHORTWAVE ACROSS NORTHEAST WYOMING INTO SOUTHWEST NEBRASKA AND ANOTHER WAVE ACROSS MONTANA. SURFACE TROUGH WAS OVER WESTERN KANSAS WITH A LOW CENTERED IN THE SOUTHWEST CORNER. PWS REMAIN FAIRLY HIGH ACROSS THE AREAS THIS MORNING ACROSS THE AREA RANGING FROM 1.5 TO 2 INCHES. THETA-E AXIS LINES UP ACROSS CENTRAL INTO SOUTHEAST KANSAS THIS MORNING AND BECOMES MORE NORTHWEST TO SOUTHEAST ORIENTATION THIS AFTERNOON. EXPECT ONGOING CONVECTION TO CONTINUE AND HAVE INCREASED POPS SIGNIFICANTLY THIS MORNING. THIS AFTERNOON THE SHORTWAVES WILL AID IN DEVELOPMENT OF CONVECTION ACROSS NORTH CENTRAL AND NORTHEAST KANSAS ALSO REGION WILL BE IN THE RIGHT ENTRANCE REGION OF THE UPPER JET...THUS POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL CONTINUE THIS AFTERNOON. HAVE INCREASES PRECIPITATION CHANCES TOWARD THE NEBRASKA BORDER FOR THIS AFTERNOON. WITH AMOUNT OF CLOUDS AND PRECIPITATION EXPECT HAVE LOWERED HIGHS IN THE EAST CENTRAL COUNTIES TO NEAR 80. TONIGHT...MAIN FOCUS WILL AGAIN BE ACROSS CENTRAL KANSAS WHERE THE THETA AXIS AND FRONTOGENESIS WILL BE LOCATED ALONG WITH A 20 TO 30 KT LLJ LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE. MID LEVEL SHEAR AXIS WILL BE LOCATED OVER CENTRAL KANSAS AND AREAS WILL STILL BE IN RIGHT ENTRANCE REGION OF THE UPPER JET. THE MID LEVEL FEATURE MENTIONED ABOVE MOVES LITTLE THROUGH WEDNESDAY WITH FOCUS AGAIN ON CENTRAL KANSAS FOR BEST CHANCES OF CONVECTION. EASTERLY FLOW SHOULD BRING IN SOME DRIER AIR FROM THE EAST THUS CONTINUED LOWER POPS ALONG THE EASTERN CWA THROUGH THIS PERIOD. NO CHANGES TO THE EXTENDED. 53 && .AVIATION... SHOWERS AND EMBEDDED THUNDERSTORM ACTIVITY CONTINUE TO PERSIST ACROSS CENTRAL INTO EAST CENTRAL KANSAS WITH ISOLATED CONVECTION ELSEWHERE. WITHIN THIS AND ADDITIONAL ANTICIPATED CONVECTION THROUGH THE MORNING HOURS...CEILINGS WILL BE OVERCAST WITHIN 3000FT AGL WITH SCT DECKS BLW 1000FT. VISIBILITY WILL BE LOWERED TO UNDER 3 MILES IN THE MOST ROBUST ACTIVITY. OUTSIDE OF THE CONVECTION...BROKEN DECK OF STRATUS HAS OVERSPREAD THE AREA WITH VISIBILITIES REDUCED BETWEEN 4 TO 6 MILES. EXPECT RELATIVELY LITTLE CHANGE WITHIN THE NEXT 6 HOURS WITH A GRADUAL INCREASE IN CONVECTIVE COVERAGE WITH TIME. FOR ADDITIONAL DETAILS...REFER TO SHORT TERM FORECAST DISCUSSION SECTION. BLAIR && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 30, 5:09 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 509 AM CDT MON JUL 30 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-311015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 509 AM CDT MON JUL 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL. SOME LOCALIZED FLOODING IS POSSIBLE TODAY AND TONIGHT...ESPECIALLY SOUTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE OUTLOOK AREA THROUGH WEDNESDAY NIGHT. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL TUESDAY AFTERNOON AND AGAIN WEDNESDAY AFTERNOON...MAINLY ACROSS NORTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:50 PM CDT | Flash Flood Watch | TOP | Clay, Cloud, Dickinson, Geary, Morris, Ottawa and 3 more | 15 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.